When you consume a toxic amount of a drug, alcohol, or a combination of substances, you are said to be overdosing. When you mix several substances together, such as drugs and alcohol, prescription drugs and illegal drugs, or any combination of these, your risk of experiencing an overdose increases significantly.
Some drugs impact how your body processes other medicines, which can significantly alter how drugs affect your physical and mental health. The symptoms of an overdose drug can often be irreversible, despite the fact that drugs like Naloxone and Narcan have prevented many addicted people from fatally overdosing on opioids.
Overdose is a hazardous and lethal result of heroin addiction. Heroin significantly slows down respiration and pulse rate, making it impossible for a user to survive without medical assistance. The primary thing to watch out for is breathing that stops or becomes brief. Breathing that is sluggish looks like:
- Shortened breaths
- Breathing heavily Extremely pale skin
- Lips and fingertips with a blue tint
Overdose on Depressants
Depressants can be taken in excess. This happens when a person consumes a medicine in a quantity that results in life-threatening side effects or even death. Their breathing typically slows down or stops as a result. This may result in hypoxia, a condition when there is a reduction in the amount of oxygen reaching the brain. Hypoxia can affect the nervous system in both the short and long term, resulting in permanent brain damage and coma.
Opioids are no joke because they are one of the medications that are most easily overdosed on. The brain, central and peripheral nerve systems, as well as the gastrointestinal tract, all have opioid receptors in the human body. These receptors become active when an opioid is used, which causes the body to become slower. All of these receptors are shut off when the body is overloaded with opioids, making it impossible for it to carry out other vital processes like breathing.